Amiodarone hepatotoxicity

Case contributed by Dr Chris O'Donnell

Presentation

Severe dilated cardiomyopathy on amiodarone for the last 3 years. Now abdominal pain and nausea.

Patient Data

Age: 70 years
Gender: Male
CT

Non-contrast CT as patient has chronic renal impairment

Liver has become hyperdense, i.e. mean HU = 74 (note blood vessels are low density in relation to the parenchyma).  Previously in 2009 mean HU = 39. The patient has been on amiodarone for the last 3 years. During that period the patient has developed CT signs of portal hypertension, i.e. splenomegaly and enlargement of the portal vein.

Additionally, the CT scout view demonstrates gross globular cardiomegaly consistent with dilated cardiomyopathy.

CT

CT scan in 2009

The previous study showing the attenuation in HU of a very slightly fatty liver.

PlayAdd to Share

Case information

rID: 19990
Published: 27th Oct 2012
Last edited: 29th Mar 2018
Inclusion in quiz mode: Included

Updating… Please wait.
Loadinganimation

Alert accept

Error Unable to process the form. Check for errors and try again.

Alert accept Thank you for updating your details.